Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 232, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 10, 2012, 7:02 PM CST for Hemphill County, Wheeler County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2012, 7:02 PM CST (01:02 UTC)
- Expired
- Nov 10, 2012, 7:26 PM CST
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 142 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:10 PM CST | HAIL 1 | Allison, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3776 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324 WUUS54 KAMA 110102 SVRAMA TXC211-483-110145- /O.NEW.KAMA.SV.W.0232.121111T0102Z-121111T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 702 PM CST SAT NOV 10 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS... WHEELER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 745 PM CST * AT 700 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF WHEELER...OR 16 MILES NORTH OF SHAMROCK... AND MOVING NORTHEAST AT 70 MPH. * LOCATIONS IMPACTED INCLUDE... WHEELER... TWITTY... ALLISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3525 10018 3539 10045 3593 10000 3532 10000 TIME...MOT...LOC 0102Z 216DEG 63KT 3547 10019 $$ JOHNSON
2 follow-up statements
688 WWUS54 KAMA 110119 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CST SAT NOV 10 2012 TXC211-483-110145- /O.CON.KAMA.SV.W.0232.000000T0000Z-121111T0145Z/ HEMPHILL TX-WHEELER TX- 719 PM CST SAT NOV 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES UNTIL 745 PM CST... AT 718 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF REYDON...OR 27 MILES SOUTHEAST OF CANADIAN... MOVING NORTHEAST AT 70 MPH. * LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE... ALLISON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3555 10001 3543 10018 3567 10022 3593 10000 TIME...MOT...LOC 0120Z 216DEG 63KT 3572 9996 $$ JOHNSON
044 WWUS54 KAMA 110126 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 726 PM CST SAT NOV 10 2012 TXC211-483-110136- /O.CAN.KAMA.SV.W.0232.000000T0000Z-121111T0145Z/ HEMPHILL TX-WHEELER TX- 726 PM CST SAT NOV 10 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHEELER AND SOUTHEASTERN HEMPHILL COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3555 10001 3543 10018 3567 10022 3593 10000 TIME...MOT...LOC 0126Z 216DEG 63KT 3580 9988 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 6:37 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 10, 6:37 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CST SAT NOV 10 2012 .UPDATE... UPDATED THE FORECAST TO REMOVE ALL HIGH WIND WARNING AND WIND ADVISORY MENTION AS GRADIENT WINDS ARE QUICKLY DYING DOWN. A FEW STRONG STORMS WILL CONTINUE OVER THE FAR ERN PANHANDLES THE NEXT FEW HOURS. REST OF FCST IS ON TRACK. UPDATED GRIDS/ZONES/HWO AND EXPIRATION OF NPW ARE ALL OUT. SIMPSON && .PREV DISCUSSION... /ISSUED 521 PM CST SAT NOV 10 2012/ AVIATION... FOR THE 00Z TAFS...WINDS SHOULD DIMINISH QUICKLY OVER THE NEXT 2 HOURS. AFTER SUNSET...EXPECT A SHIFT TO WESTERLY WINDS BEFORE 06Z...THEN ANOTHER SHIFT TO NORTHWESTERLY WINDS BETWEEN 09 AND 15Z. WITH THE DIMINISHING WINDS...EXPECT VISIBILITY RESTRICTIONS DUE TO DUST TO ALSO DIMINISH...LEAVING VFR CONDITIONS THROUGH THE TAF PERIOD. THERE ARE SOME ISOLATED SHRA AND TSRA IN THE EASTERN PANHANDLES...BUT THESE WILL STAY WELL EAST OF THE TAF SITES. JOHNSON PREV DISCUSSION... /ISSUED 213 PM CST SAT NOV 10 2012/ DISCUSSION... WINDY TO VERY WINDY CONDITIONS WILL BEGIN TO SUBSIDE BY SUNSET THIS EVENING AS THE PRESSURE GRADIENT BEGINS TO RELAX. COLD FRONT TO PUSH THROUGH THE PANHANDLES LATE TONIGHT AND EARLY SUNDAY MORNING WITH CHANCES FOR CONVECTION ACROSS THE EASTERN SECTIONS OF THE FORECAST AREA TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE THIS EVENING WITH MAINLY HAIL AND HIGH WINDS THE PRIMARY THREATS. OTHERWISE...DRIER AIR WILL ADVECT INTO THE PANHANDLES SUNDAY AS AN UPPER TROUGH PUSHES ACROSS SUNDAY INTO SUNDAY NIGHT. DRY NORTHWESTERLY UPPER FLOW EARLY NEXT WEEK AND 1035 TO 1045 MB SURFACE HIGH BUILDING DOWN FROM THE NORTHWEST INTO THE PANHANDLES EARLY NEXT WEEK WILL BRING MUCH BELOW NORMAL CONDITIONS TO THE FORECAST AREA WITH GENERALLY CLEAR SKIES. TEMPERATURES EXPECTED TO REBOUND BY THE MIDDLE OF NEXT WEEK AS LEE SIDE SURFACE TROUGH DEVELOPS TUESDAY AFTERNOON WITH ZONAL FLOW ALOFT WEDNESDAY THROUGH THE END OF THE WEEK. NO PRECIPITATION EXPECTED SUNDAY THROUGH THE END OF NEXT WEEK. SCHNEIDER FIRE WEATHER... HUMIDITY VALUES THIS AFTERNOON REMAINING ABOVE 20 PERCENT DESPITE 20 FOOT WIND SPEEDS OF 30 TO 40 MPH OR HIGHER WITH HIGHER GUSTS. ELEVATED FIRE WEATHER CONDITIONS SHOULD CONTINUE UNTIL SUNSET. COOLER CONDITIONS BEHIND A COLD FRONT LATER TONIGHT AND SUNDAY MORNING WITH POSSIBLE ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS AND PORTIONS OF THE SOUTH CENTRAL TEXAS PANHANDLE SUNDAY AS 20 FOOT WIND SPEEDS APPROACH 15 TO 20 MPH AND MINIMUM RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20 PERCENT. THIS APPEARS TO BE MARGINAL AT THIS TIME AND CONFIDENCE LOW. MUCH LIGHTER WIND SPEEDS ON MONDAY WILL PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS...HOWEVER TUESDAY COULD SEE A RETURN TO ELEVATED FIRE WEATHER AS 20 FOOT WIND SPEEDS INCREASE TO AROUND 15 TO 20 MPH WITH HIGHER GUSTS FROM THE SOUTHWEST AND MINIMUM AFTERNOON RELATIVE HUMIDITIES TUESDAY FALL TO BETWEEN 10 AND 20 PERCENT ACROSS MOST OF THE PANHANDLES. STILL...CONFIDENCE LOW AT THIS TIME. NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED NEXT WEDNESDAY THROUGH SATURDAY. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/09
Hazardous weather outlook, Nov 10, 6:28 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CST SAT NOV 10 2012 OKZ001>003-TXZ001>020-111200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 628 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS THE FAR EASTERN TEXAS PANHANDLE. SOME STORMS WILL BE STRONG...WITH AN OUTSIDE CHANCE FOR A SEVERE STORM UNTIL 10 PM. GUSTY WINDS AND HAIL WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Nov 10, 3:05 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
11/10/2012 M66 MPH CIMARRON OK MESONET
1140 AM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
11/10/2012 M60 MPH TEXAS OK ASOS
1152 AM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
11/10/2012 M58 MPH DEAF SMITH TX MESONET
1200 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
11/10/2012 M59 MPH TEXAS OK MESONET
1210 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M59 MPH CIMARRON OK MESONET
1217 PM NON-TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
11/10/2012 M63 MPH DEAF SMITH TX MESONET
1222 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
11/10/2012 M62 MPH HARTLEY TX ASOS
1223 PM NON-TSTM WND GST GRUVER 36.25N 101.41W
11/10/2012 M59 MPH HANSFORD TX BROADCAST MEDIA
1235 PM NON-TSTM WND GST 2 W GUYMON 36.69N 101.51W
11/10/2012 M64 MPH TEXAS OK ASOS
1239 PM NON-TSTM WND GST GOODWELL 36.59N 101.64W
11/10/2012 M58 MPH TEXAS OK BROADCAST MEDIA
1255 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M60 MPH CIMARRON OK MESONET
1255 PM NON-TSTM WND GST 2 E GOODWELL 36.60N 101.60W
11/10/2012 M60 MPH TEXAS OK MESONET
1257 PM NON-TSTM WND GST BALKO 36.63N 100.68W
11/10/2012 M58 MPH BEAVER OK BROADCAST MEDIA
0110 PM NON-TSTM WND GST 1 W HOOKER 36.86N 101.23W
11/10/2012 M59 MPH TEXAS OK MESONET
0112 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
11/10/2012 M63 MPH HARTLEY TX ASOS
0115 PM NON-TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
11/10/2012 M63 MPH CIMARRON OK MESONET
0130 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
11/10/2012 M67 MPH CIMARRON OK MESONET
0135 PM NON-TSTM WND GST 3 W DUMAS 35.86N 102.01W
11/10/2012 M58 MPH MOORE TX AWOS
&&
EVENT NUMBER AMA1200704
EVENT NUMBER AMA1200705
EVENT NUMBER AMA1200706
EVENT NUMBER AMA1200707
EVENT NUMBER AMA1200708
EVENT NUMBER AMA1200709
EVENT NUMBER AMA1200710
EVENT NUMBER AMA1200711
EVENT NUMBER AMA1200712
EVENT NUMBER AMA1200713
EVENT NUMBER AMA1200714
EVENT NUMBER AMA1200715
EVENT NUMBER AMA1200716
EVENT NUMBER AMA1200717
EVENT NUMBER AMA1200718
EVENT NUMBER AMA1200719
EVENT NUMBER AMA1200720
EVENT NUMBER AMA1200721
EASpecial weather statement, Nov 10, 6:05 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CST SAT NOV 10 2012 TXZ019-020-110030- COLLINGSWORTH TX-DONLEY TX- 605 PM CST SAT NOV 10 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND DONLEY COUNTIES UNTIL 630 PM CST... AT 602 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF BRICE...OR 15 MILES SOUTHWEST OF CLARENDON...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLARENDON... LELIA LAKE... HOWARDWICK... HEDLEY... GREENBELT LAKE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3475 10109 3516 10084 3514 10027 3475 10077 TIME...MOT...LOC 0005Z 224DEG 49KT 3476 10096 JOHNSON
Special weather statement, Nov 10, 6:29 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
629 PM CST SAT NOV 10 2012
TXZ014-015-019-020-110115-
COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX-
629 PM CST SAT NOV 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH...
WHEELER...SOUTHEASTERN GRAY AND EASTERN DONLEY COUNTIES UNTIL 715 PM
CST...
AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HEDLEY TO 4 MILES SOUTHEAST OF BRICE...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SHAMROCK... WHEELER... TWITTY...
SAMNORWOOD... QUAIL... MCLEAN...
LUTIE... LELIA LAKE... LELA...
KELLERVILLE... HEDLEY... DOZIER...
ALANREED...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 169.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3536 10065 3557 10036 3558 10001 3476 10028
3476 10092 3511 10081
TIME...MOT...LOC 0029Z 216DEG 42KT 3502 10064 3472 10081
JOHNSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:05 PM CST | Special Weather Statement | AMA | Donley | 25 min |
| Nov 10, 6:29 PM CST | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 46 min |
| Nov 10, 7:18 PM CST | Special Weather Statement | AMA | Collingsworth | 27 min |
| Nov 10, 7:42 PM CST | Special Weather Statement | AMA | Collingsworth | 33 min |
| Nov 10, 8:01 PM CST | Special Weather Statement | AMA | Donley, Wheeler | 29 min |
| Nov 10, 8:31 PM CST | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 44 min |
| Nov 10, 9:15 PM CST | Special Weather Statement | AMA | Collingsworth, Wheeler | 30 min |
| Nov 10, 9:46 PM CST | Special Weather Statement | AMA | Collingsworth, Wheeler | 44 min |
| Nov 10, 9:57 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.